Alert archive / Mississippi / Special Weather Statements in 2021
Special Weather Statement, NWS Jackson, MS
NWS Jackson, MS issued this special weather statement at Dec 11, 2021, 2:02 AM CST for Bolivar County, Mississippi. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 11, 2021, 2:02 AM CST (08:02 UTC)
- Expired
- Dec 11, 2021, 3:00 AM CST
- In force
- 58 min
- Issued by
- NWS Jackson, MS
- Hail
- 0.25 in
- Wind
- 50
County Bolivar County, MS
The radar
The Little Rock radar (KLZK), 161 km from the middle of the area, began a volume at 08:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 8.0 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1725 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 759 m above ground
- 0-6 km bulk shear
- 78 kt
- 0-1 km storm-relative helicity
- 398 m²/s²
- 0-3 km storm-relative helicity
- 420 m²/s²
- Significant tornado parameter
- 4.8
- Supercell composite
- 16.2
The text
As transmitted.
099
WWUS84 KJAN 110802
SPSJAN
Special Weather Statement
National Weather Service Jackson MS
202 AM CST Sat Dec 11 2021
MSZ018-019-110900-
Sunflower MS-Bolivar MS-
202 AM CST Sat Dec 11 2021
...Strong thunderstorms will impact portions of northeastern
Sunflower and Bolivar Counties through 300 AM CST...
At 202 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from Elaine to near Dumas. Movement was east at 55
mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Cleveland, Ruleville, Shelby, Drew, Rosedale, Parchman, Mound Bayou,
Renova, Boyle, Benoit, Gunnison, Jersey Point, Deeson, Rome,
Merigold, Duncan, Beulah, Pace, Alligator and Winstonville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 500 AM CST for north central
and northwestern Mississippi.
&&
LAT...LON 3412 9066 3399 9066 3399 9045 3363 9045
3360 9113 3368 9123 3368 9103 3373 9115
3378 9113 3378 9099 3385 9107 3393 9101
3397 9109 3396 9097 3402 9099 3409 9087
3411 9094 3412 9095
TIME...MOT...LOC 0802Z 262DEG 47KT 3432 9084 3370 9143
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
$$
DLWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Dec 11, 12:22 AM CST, 1 hour 40 minutes earlier.
Area forecast discussion, Dec 11, 12:22 AM CST, 1 hour 40 minutes before
Area Forecast Discussion...UPDATED National Weather Service Jackson MS 1222 AM CST Sat Dec 11 2021 .UPDATE... Updated for 06Z aviation discussion. && .AVIATION... 06Z TAF discussion: Sustained southerly winds around 15 to 20 kts at many sites to begin the period, with gusts into the 25 to 30 kt range possible before a cold front brings a wind shift to northwesterly winds as well as a line of SHRA and TSRA. Ceilings should be mainly in the MVFR range, although more variable ceilings could occur near any showers or storms. Eventually expect improvements to VFR conditionslater in the period after the cold front and accompanying rain move southeast. /NF/ && .DISCUSSION... Regional radars indicated two lines of storms across Arkansas. The main band that was bisecting the state from southwest to northeast had made little eastward progress over the last few hours but the second band across northwest Arkansas indicative of the main forcing, will overtake the the main band and push into our northwest most zones after 1 AM. Severe storms capable of damaging wind gusts and tornadoes will be possible with this band of storms and the main area at risk remains the are generally northwest of the Natchez Trace. This band of storms was well ahead of the cold front and will likely only be near the Natchez Trace by sunrise and take until noon Saturday to push southeast of our CWA. Local radars were not showing much activity at mid evening so have lowered pops until the band moves into the northwest. Overall, little change to the current forecast was needed. /22/ Prior discussion below: Tonight and Tomorrow: The main concern for this period will be the expected severe weather tonight and early tomorrow morning. A surface low tracking across the Great Lakes will drag a trough that will amplify as it enters the Lower MS Valley region. A cold front associated with this trough will proved the lift and forcing needed for tonight's severe weather activity. We were pretty much capped this morning and afternoon but as that inversion breaks this evening, it will be prime time for surface based storms developing. Guidance indicates there could be up to 50kts of 0-3km bulk shear this evening across the NW along with 30-35kts of 0-1km which supports stronger updrafts with storms forming. With warm low level moisture this is prime for sufficient instability and surface based thunderstorms. Storms entering the warm sector out ahead and along the cold front are possible to become strong to severe. Deep-layer southwesterly winds combined with strong vertical shear will support supercell activity and the threat for a few strong tornadoes. The main focus area for this is across the NW (MS Delta) hence SPC issuing an 'Enhanced Risk' for that area. As storms continue to push across the region the threat changes some. Severe storms will still be possible however the main impacts transitions from strong tornadoes to isolated tornadoes possible and damaging winds thus SPC has placed a 'Slight' and 'Marginal'Risk across central and east MS. Though robust convection is possible, the main storm mode will be QLCS(Linear). Storms will continue from west to east through the over night hours into early Saturday morning. By late morning, the line of severe storms will be along and just east of the I-55 corridor. The cold front should just start to enter our CWA from the west early Saturday morning. Winds will be gusty ahead of the front and also along the line of storms. By the afternoon, lingering rain showers will exists with the chance of storms across the south east but the threat for severe will be less by then. However, damaging winds will still be possible. While showers continue across the southeast during mid-day, the front will make its transition through the region filtering drier and cooler temperatures behind it. Showers and storms should clear the Pine Belt region by early evening. /JNE/ Saturday Night into Friday: This can best be described by cool and seasonal to start, followed by a warming trend with unseasonable warmth expected from Tue- Fri. Starting in the Sat night period, our area will be in the wake of the cold front with just lingering light precip over the SE corridor. All of that should exit our area by 8-9pm. Much cooler and drier air will follow and last for Sunday into Monday. Both mornings will see lows in the 30s. Sunday highs will be around normal for Dec 12 with upper 50s to lower 60s. Monday will be a transition day. Building upper level ridging will allow for the surface high center to more E of our region. This will result in return flow in the lower 5-10 kft. Mid 60s to lower 70s are expected. A larger temp jump is anticipated for Tue afternoon with more mid/upper 70s and then each day seeing a range in the 75- 80 degree range. Some records may be reached during this time as well. Clouds and low level moisture will be on the increase through next week. One thing we may see each morning is low clouds and fog. Some low end precip chances return for Thu, but all this looks to be mostly warm adv type showers. Better precip potential may exist by the weekend periods. /CME/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 67 70 36 59 / 81 6 0 0 Meridian 69 72 37 58 / 78 22 0 0 Vicksburg 65 67 35 59 / 50 2 0 0 Hattiesburg 69 75 40 61 / 78 38 0 0 Natchez 66 69 38 59 / 68 8 0 0 Greenville 57 62 33 55 / 18 1 0 0 Greenwood 61 67 34 57 / 39 1 0 0 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && NF/JNE/CME
Hazardous weather outlook, Dec 10, 5:03 PM CST, 8 hours 59 minutes before
Hazardous Weather Outlook...CORRECTED National Weather Service Jackson MS 503 PM CST Fri Dec 10 2021 ARZ074-075-MSZ018-019-025-034-035-112130- Ashley-Chicot-Bolivar-Sunflower-Leflore-Washington-Humphreys- 503 PM CST Fri Dec 10 2021 This hazardous weather outlook is for portions of southeast Arkansas, central Mississippi, north central Mississippi, and northwest Mississippi. .DAY ONE...Tonight and Saturday SEVERE THUNDERSTORMS THREAT...Enhanced TIMING...Late tonight into early Saturday morning NON-THUNDERSTORM WINDS THREAT...Limited TIMING...This evening Severe thunderstorms capable of producing tornadoes and damaging wind gusts are possible late tonight into early Saturday morning. Strong tornadoes are possible. (https://www.weather.gov/images/jan/graphicast/1.png) Wind gusts up to around 35 mph will be possible this afternoon and evening. Weak trees and limbs may break and fall, and driving high profile vehicles could be difficult. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Saturday night through Thursday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region tonight. LAZ024>026-MSZ028-029-032-036-037-042>044-048-053-059-060-112130- Catahoula-Tensas-Concordia-Montgomery-Webster-Choctaw-Holmes- Attala-Yazoo-Madison MS-Leake-Hinds-Claiborne-Jefferson-Adams- 503 PM CST Fri Dec 10 2021 This hazardous weather outlook is for portions of northeast Louisiana, central Mississippi, north central Mississippi, and southwest Mississippi. .DAY ONE...Tonight and Saturday SEVERE THUNDERSTORMS THREAT...Slight TIMING...Late tonight through Saturday morning Severe thunderstorms capable of tornadoes and damaging wind gusts are possible. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Saturday night through Thursday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region tonight through Saturday. MSZ030-031-033-038-039-112130- Clay-Lowndes-Oktibbeha-Winston-Noxubee- 503 PM CST Fri Dec 10 2021 This hazardous weather outlook is for portions of east central Mississippi, and northeast Mississippi. .DAY ONE...Tonight and Saturday SEVERE THUNDERSTORMS THREAT...Slight TIMING...Saturday morning Severe thunderstorms capable of tornadoes and damaging wind gusts are possible. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Saturday night through Thursday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region tonight through Saturday. LAZ007>009-015-023-MSZ040-041-112130- Morehouse-West Carroll-East Carroll-Richland-Franklin LA- Issaquena-Sharkey- 503 PM CST Fri Dec 10 2021 This hazardous weather outlook is for portions of northeast Louisiana, and west central Mississippi. .DAY ONE...Tonight and Saturday SEVERE THUNDERSTORMS THREAT...Slight TIMING...Late tonight through early Saturday morning NON-THUNDERSTORM WINDS THREAT...Limited TIMING...This evening Severe thunderstorms capable of tornadoes and damaging wind gusts are possible. (https://www.weather.gov/images/jan/graphicast/1.png) Wind gusts up to around 35 mph will be possible this afternoon and evening. Weak trees and limbs may break and fall, and driving high profile vehicles could be difficult. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Saturday night through Thursday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region tonight. MSZ045-046-049>052-054>058-061>066-072>074-112130- Neshoba-Kemper-Rankin-Scott-Newton-Lauderdale-Copiah-Simpson- Smith-Jasper-Clarke-Franklin MS-Lincoln-Lawrence-Jefferson Davis- Covington-Jones-Marion-Lamar-Forrest- 503 PM CST Fri Dec 10 2021 This hazardous weather outlook is for portions of central Mississippi, east central Mississippi, and south central Mississippi. .DAY ONE...Tonight and Saturday SEVERE THUNDERSTORMS THREAT...Marginal TIMING...Late tonight into Saturday morning Isolated severe thunderstorms capable of damaging wind gusts are possible. Tornadoes cannot be ruled out. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Saturday night through Thursday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region tonight through Saturday. LAZ016-MSZ047-112130- Madison LA-Warren- 503 PM CST Fri Dec 10 2021 This hazardous weather outlook is for portions of northeast Louisiana, and west central Mississippi. .DAY ONE...Tonight and Saturday SEVERE THUNDERSTORMS THREAT...Slight TIMING...Late tonight into early Saturday morning NON-THUNDERSTORM WINDS THREAT...Limited TIMING...This evening Isolated severe thunderstorms capable of damaging wind gusts are possible. Tornadoes cannot be ruled out. (https://www.weather.gov/images/jan/graphicast/1.png) Wind gusts up to around 35 mph will be possible this afternoon and evening. Weak trees and limbs may break and fall, and driving high profile vehicles could be difficult. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Saturday night through Thursday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region tonight through Saturday. MSZ026-112130- Grenada- 503 PM CST Fri Dec 10 2021 This hazardous weather outlook is for portions of north central Mississippi. .DAY ONE...Tonight and Saturday SEVERE THUNDERSTORMS THREAT...Enhanced TIMING...Late tonight into early Saturday morning NON-THUNDERSTORM WINDS THREAT...Limited TIMING...This evening Severe thunderstorms capable of producing tornadoes and damaging wind gusts are possible late tonight into early Saturday morning. Strong tornadoes are possible. (https://www.weather.gov/images/jan/graphicast/1.png) Wind gusts up to around 35 mph will be possible this afternoon and evening. Weak trees and limbs may break and fall, and driving high profile vehicles could be difficult. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Saturday night through Thursday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region tonight through Saturday. MSZ027-112130- Carroll- 503 PM CST Fri Dec 10 2021 This hazardous weather outlook is for portions of north central Mississippi. .DAY ONE...Tonight and Saturday SEVERE THUNDERSTORMS THREAT...Enhanced TIMING...Late tonight into early Saturday morning Severe thunderstorms capable of producing tornadoes and damaging wind gusts are possible late tonight into early Saturday morning. Strong tornadoes are possible. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Saturday night through Thursday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region tonight through Saturday. && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* High...Significant severe thunderstorms and tornadoes are likely with strong or violent tornadoes possible. Moderate...Significant severe thunderstorms and tornadoes are likely with strong tornadoes possible. Enhanced...Severe thunderstorms are likely and tornadoes are possible. Slight...Severe thunderstorms and tornadoes are possible. Marginal...Isolated severe thunderstorms are possible. *NON-THUNDERSTORM WINDS* Significant...Scattered downed trees and power lines are likely due to sustained winds over 35 mph and potential wind gusts greater than 50 mph. Elevated...A few downed trees and power lines are possible due to sustained winds ranging from 25 to 35 mph and potential for wind gusts over 40 mph. Travel will also be difficult for those in high profile vehicles. Limited...Weak trees and limbs may break and fall due to sustained winds up to 25 mph and wind gusts around 35 mph. High profile vehicles could also be affected. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... Storm Prediction Center (SPC)... https://www.spc.noaa.gov/ Meso Analysis... https://www.spc.noaa.gov/exper/mesoanalysis/ Day 1 through 3 Outlooks... https://www.spc.noaa.gov/products/outlook/ Storm Reports... https://www.spc.noaa.gov/climo/online/
In the hours before
Special weather statement, Dec 11, 1:59 AM CST, 3 minutes before
Special Weather Statement
National Weather Service Jackson MS
159 AM CST Sat Dec 11 2021
ARZ074-LAZ007-110900-
Ashley AR-Morehouse LA-
159 AM CST Sat Dec 11 2021
...Strong thunderstorms will impact portions of Ashley County in
southeastern Arkansas and northwestern Morehouse Parishes through 300
AM CST...
At 158 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Monticello to near Strong. Movement was
east at 45 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Bastrop, Crossett, Hamburg, Wilmot, North Crossett, West Crossett,
Portland, Montrose, Parkdale, Fountain Hill, Berlin, Beekman, Galion,
Jones, Old Milo, Snyder, Mer Rouge and Bonita.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 500 AM CST for southeastern
Arkansas...and northeastern Louisiana.
&&
LAT...LON 3315 9211 3319 9214 3328 9204 3331 9198
3335 9199 3338 9196 3339 9199 3339 9146
3312 9146 3264 9192 3266 9191 3266 9194
3271 9197 3271 9204 3269 9205 3284 9206
3287 9208 3301 9207 3309 9214
TIME...MOT...LOC 0758Z 269DEG 41KT 3334 9207 3273 9263
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
DLSpecial weather statement, Dec 11, 2:02 AM CST, 0 minutes before
Special Weather Statement
National Weather Service Jackson MS
202 AM CST Sat Dec 11 2021
MSZ018-019-110900-
Sunflower MS-Bolivar MS-
202 AM CST Sat Dec 11 2021
...Strong thunderstorms will impact portions of northeastern
Sunflower and Bolivar Counties through 300 AM CST...
At 202 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from Elaine to near Dumas. Movement was east at 55
mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Cleveland, Ruleville, Shelby, Drew, Rosedale, Parchman, Mound Bayou,
Renova, Boyle, Benoit, Gunnison, Jersey Point, Deeson, Rome,
Merigold, Duncan, Beulah, Pace, Alligator and Winstonville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 500 AM CST for north central
and northwestern Mississippi.
&&
LAT...LON 3412 9066 3399 9066 3399 9045 3363 9045
3360 9113 3368 9123 3368 9103 3373 9115
3378 9113 3378 9099 3385 9107 3393 9101
3397 9109 3396 9097 3402 9099 3409 9087
3411 9094 3412 9095
TIME...MOT...LOC 0802Z 262DEG 47KT 3432 9084 3370 9143
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
DLThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 11, 2:52 AM CST | Special Weather Statement | JAN | Washington | 38 min |
| Dec 11, 3:27 AM CST | Special Weather Statement | JAN | Grenada, Humphreys, Leflore, Sunflower, Washington | 63 min |
| Dec 11, 5:10 AM CST | Special Weather Statement | JAN | Choctaw, Montgomery, Webster | 50 min |
| Dec 11, 5:56 AM CST | Special Weather Statement | JAN | Choctaw, Clay, Lowndes, Oktibbeha | 79 min |
| Dec 11, 1:59 AM CST | Special Weather Statement | JAN | Morehouse | 61 min |
Nearby
Special Weather Statements in Mississippi, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.